Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 68, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2018, 3:18 PM EDT for 5 counties in Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 11, 2018, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WUUS54 KMRX 111918
SVRMRX
TNC105-107-121-123-145-112000-
/O.NEW.KMRX.SV.W.0068.180611T1918Z-180611T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
318 PM EDT MON JUN 11 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southern Loudon County in east Tennessee...
Northeastern Meigs County in east Tennessee...
Northeastern McMinn County in east Tennessee...
Northwestern Monroe County in east Tennessee...
Southwestern Roane County in east Tennessee...
* Until 400 PM EDT.
* At 318 PM EDT, a severe thunderstorm was located near Fairview, or
9 miles northwest of Sweetwater, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sweetwater, Loudon, Fairview, Niota, Philadelphia, Paint Rock,
Tellico Village, Murray Store and Ten Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3567 8476 3569 8472 3570 8472 3580 8458
3570 8423 3545 8450
TIME...MOT...LOC 1918Z 311DEG 16KT 3570 8459
HAIL...1.00IN
WIND...60MPH
$$
DGS2 follow-up statements
873
WWUS54 KMRX 111936
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
336 PM EDT MON JUN 11 2018
TNC105-107-121-123-145-112000-
/O.CON.KMRX.SV.W.0068.000000T0000Z-180611T2000Z/
Loudon TN-Meigs TN-McMinn TN-Monroe TN-Roane TN-
336 PM EDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN LOUDON...NORTHEASTERN MEIGS...NORTHEASTERN MCMINN...
NORTHWESTERN MONROE AND SOUTH CENTRAL ROANE COUNTIES...
At 336 PM EDT, a severe thunderstorm was located near Sweetwater,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sweetwater, Loudon, Niota, Philadelphia, Paint Rock, Tellico Village,
Murray Store and Ten Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3567 8476 3569 8472 3570 8472 3576 8455
3570 8423 3545 8450
TIME...MOT...LOC 1936Z 317DEG 13KT 3565 8454
HAIL...0.75IN
WIND...60MPH
$$
DGS181
WWUS54 KMRX 111945
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
345 PM EDT MON JUN 11 2018
TNC121-145-111955-
/O.CAN.KMRX.SV.W.0068.000000T0000Z-180611T2000Z/
Meigs TN-Roane TN-
345 PM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEIGS AND SOUTH
CENTRAL ROANE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3559 8467 3564 8462 3565 8459 3566 8457
3566 8456 3568 8452 3569 8453 3570 8452
3571 8452 3571 8450 3574 8446 3570 8423
3545 8450
TIME...MOT...LOC 1945Z 311DEG 16KT 3562 8450
$$
TNC105-107-123-112000-
/O.CON.KMRX.SV.W.0068.000000T0000Z-180611T2000Z/
Loudon TN-McMinn TN-Monroe TN-
345 PM EDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN LOUDON...NORTHEASTERN MCMINN AND NORTHWESTERN MONROE
COUNTIES...
At 345 PM EDT, a severe thunderstorm was located over Sweetwater,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sweetwater, Loudon, Niota, Philadelphia, Murray Store and Tellico
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3559 8467 3564 8462 3565 8459 3566 8457
3566 8456 3568 8452 3569 8453 3570 8452
3571 8452 3571 8450 3574 8446 3570 8423
3545 8450
TIME...MOT...LOC 1945Z 311DEG 16KT 3562 8450
HAIL...0.75IN
WIND...60MPH
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:38 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 11, 1:38 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Morristown TN 138 PM EDT Mon Jun 11 2018 .AVIATION... VFR conditions currently at all the terminals. Seeing some thunderstorms near CHA and have included TSRA for the first couple of hours of the TAF. TSRA could restrict visibilities down to IFR at times. Any ongoing convection should end shortly after sunset with some MVFR fog at TRI near sunrise. Otherwise, VFR conditions are forecast with light winds throughout the TAF cycle. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA
Hazardous weather outlook, Jun 11, 3:25 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 325 AM EDT Mon Jun 11 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120730- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 325 AM EDT Mon Jun 11 2018 /225 AM CDT Mon Jun 11 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected today. The primary threats with any of the stronger storms will be damaging winds, brief heavy rainfall, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. CDG
In the hours before
Special weather statement, Jun 11, 1:52 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
152 PM EDT MON JUN 11 2018
TNZ099-100-111830-
Bradley TN-Hamilton TN-
152 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY AND EAST
CENTRAL HAMILTON COUNTIES UNTIL 230 PM EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Cleveland, moving south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake, McDonald,
Waterville, Hopewell and Harrison Bay State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3510 8510 3527 8511 3531 8496 3529 8495
3530 8494 3529 8493 3533 8489 3533 8487
3508 8484
TIME...MOT...LOC 1751Z 355DEG 8KT 3521 8500
05/MASpecial weather statement, Jun 11, 1:54 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
1254 PM CDT MON JUN 11 2018
TNZ098-111845-
Marion TN-
1254 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
145 PM CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Powells Crossroads,
Martin Springs, Haletown (guild), Sequatchie Cave, New Hope and Hicks
Gap State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3498 8569 3499 8570 3515 8571 3518 8549
3501 8543 3498 8548
TIME...MOT...LOC 1754Z 353DEG 6KT 3512 8560
05/MASpecial weather statement, Jun 11, 2:08 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
208 PM EDT MON JUN 11 2018
TNZ099-111900-
Hamilton TN-
208 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY UNTIL
300 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chattanooga, moving south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chattanooga, Signal Mountain, Walden, Ridgeside, Harrison, Red Bank,
Collegedale, East Brainerd, Lookout Mountain, East Ridge, Apison and
Ooltewah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3504 8541 3505 8538 3509 8536 3511 8538
3511 8539 3515 8539 3512 8502 3510 8501
3508 8501 3508 8500 3504 8500 3502 8496
3499 8497 3498 8541
TIME...MOT...LOC 1808Z 353DEG 6KT 3510 8529
05/MASpecial weather statement, Jun 11, 2:20 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Morristown TN
220 PM EDT MON JUN 11 2018
TNZ067-083-111900-
Rhea TN-Roane TN-
220 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR RHEA AND SOUTHWESTERN ROANE
COUNTIES UNTIL 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Spring City to 7 miles
northeast of Dayton. Movement was southeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dayton, Rockwood, Spring City, Evensville, Eagle Furnace, Stinging
Fork Falls State Park, Old Washington, Grandview and Piney Falls
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3552 8499 3572 8496 3578 8490 3583 8477
3590 8471 3588 8463 3571 8466 3570 8466
3570 8467 3574 8470 3569 8473 3568 8475
3570 8477 3568 8478 3560 8478 3558 8481
3555 8479 3555 8487 3550 8486 3546 8491
TIME...MOT...LOC 1820Z 301DEG 5KT 3584 8487 3556 8492
05/MASpecial weather statement, Jun 11, 2:25 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
225 PM EDT MON JUN 11 2018
TNZ099-100-111915-
Bradley TN-Hamilton TN-
225 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRADLEY AND SOUTHEASTERN
HAMILTON COUNTIES UNTIL 315 PM EDT...
At 224 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Cleveland, or 10 miles southwest of Cleveland. This storm was
nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake,
Collegedale, McDonald, Waterville, Red Clay State Park, Flint
Springs, Apison and Ooltewah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8507 3502 8511 3519 8497 3515 8471
3510 8474 3499 8482
TIME...MOT...LOC 1824Z 301DEG 4KT 3507 8498
05/MASpecial weather statement, Jun 11, 3:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
312 PM EDT MON JUN 11 2018
TNZ067-068-083>085-112000-
Rhea TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
312 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...SOUTHWESTERN
LOUDON...NORTHEASTERN MEIGS...CENTRAL MCMINN AND SOUTHWESTERN ROANE
COUNTIES UNTIL 400 PM EDT...
At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Spring City to near Decatur.
Movement was southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Athens, Sweetwater, Loudon, Decatur, Etowah, Englewood, Niota,
Philadelphia, Paint Rock, Peakland, Clear Water, Murray Store and Ten
Mile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8479 3577 8478 3573 8437 3564 8438
3564 8440 3566 8440 3567 8443 3565 8449
3567 8450 3565 8452 3563 8451 3559 8452
3558 8450 3547 8444 3546 8445 3545 8443
3540 8443 3540 8441 3533 8440
TIME...MOT...LOC 1912Z 316DEG 13KT 3571 8474 3548 8472
05/MAThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:41 AM EDT | Special Weather Statement | MRX | Marion | 34 min |
| Jun 11, 12:58 PM EDT | Special Weather Statement | MRX | Hamilton | 47 min |
| Jun 11, 1:22 PM EDT | Special Weather Statement | MRX | Hamilton | 38 min |
| Jun 11, 1:52 PM EDT | Special Weather Statement | MRX | Bradley | 38 min |
| Jun 11, 1:54 PM EDT | Special Weather Statement | MRX | Marion | 51 min |
| Jun 11, 2:08 PM EDT | Special Weather Statement | MRX | Hamilton | 52 min |
| Jun 11, 2:20 PM EDT | Special Weather Statement | MRX | Rhea | 40 min |
| Jun 11, 2:25 PM EDT | Special Weather Statement | MRX | Bradley | 50 min |
| Jun 11, 2:53 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Jun 11, 3:04 PM EDT | Areal Flood Advisory | MRX | Sevier | 3 hr |
| Jun 11, 3:12 PM EDT | Special Weather Statement | MRX | McMinn | 48 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | MRX | Bledsoe | 47 min |
| Jun 11, 3:41 PM EDT | Special Weather Statement | MRX | Loudon | 34 min |
| Jun 11, 4:01 PM EDT | Special Weather Statement | MRX | Monroe | 44 min |
| Jun 11, 4:33 PM EDT | Special Weather Statement | MRX | Monroe | 42 min |
| Jun 11, 4:36 PM EDT | Areal Flood Advisory | MRX | Monroe | 114 min |
| Jun 11, 5:03 PM EDT | Special Weather Statement | MRX | Scott | 42 min |
| Jun 11, 5:26 PM EDT | Special Weather Statement | MRX | Sullivan | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.